Hi, I've always suspected I have hypothyroidism due to years of the usual symptoms, but my TSH is always "normal". I have been reading everything I can about thyroid problems for years. Well, I finally had my FT3, FT4 and antibodies tested in June, 2013:
I also have elevated liver enzymes. AST: 95, (range: 4-44), ALT: 150, (range: 5-40)
And I had a SPEP done due to elevated globulin and it came back showing elevated gamma globulins (polyclonal gammopathy).
I have a fast pulse, over 100, and heart palpitations (strange because hypo usually causes SLOW pulse). I was prescribed Metoprolol. It brought my pulse down into the 80's.
Here's where it gets really strange: I had some red patches on my shoulders and was prescribed Clotrimazole-Betamethasone cream for it. When I started using the cream I immediately noticed a COMPLETE ELIMINATION of some of my symptoms: For the first time in my life I was falling asleep and waking up early without an alarm, and only sleeping 7 hours a night instead of 10-12! My blood sugar stopped crashing and I didn't have to eat every few hours, my pulse came down into the low 60's and the HIVES I normally experience several times a day disappeared!
I'm guessing this happened because of the corticosteroid in the cream. Could this mean I have a cortisol problem? Adrenals? Pituitary? Or could it be something else? I don't have any diagnosis yet. Thanks!
It is very common to have normal thyroid function with positive TPO-ab's. Your symptoms are not likely thyroid. Topical betamethasone should have little systemic effect, but you could explore the adrenal function with your doctor to confirm.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.